Depression in males and low sex drive
hi everyone, I'm new to the forum and to dealing with a partner suffering depression.
He has told me his meds affect his sex drive and although when we do have sex, there has never been any issue physically, he has admitted that he plays around with his meds in order to have sex.
we do not get to have sex much. it is hard in me as well.
should I suggest going to the doctor with him to talk about this and can it be helped? I want to support him. I love him. I don't want to make things worse for him or me. But we definitely need some help.
i certainly need some help to understand as well.
I'm not sure what meds he is taking.
in what ways can I help to make this better for us both? What questions should I be asking him?
Thanks for your help
Thanks for sharing. Side effects such as low sex drive are quite common with certain medications, particularly anti-depressants.
Understanding what he is taking and how he feels it affects him would be a good start. Secondly, I think it is a good suggestion to discuss this with a professional if you guys can't improve the situation with just the two of you. You will have to be the judge as to the best way to raise this with him, perhaps it is him talking to his doctor first to see if the medication can be modified or changed to a different type which has lesser side effects.
Either way it sounds like you are willing to work on this as you value your relationship, if you convey this I'm sure everything will work out fine. All the best.
Welcome to the forums and thankyou for posting
Medication that helps depression sometimes does have a detrimental effect on sexual function. It was the main side effect I noticed in 1996 when I started taking my AD's
You have brought up an excellent point of being with your partner when he goes to his doc. The will be a great place to start. It would be a lot better for his doc to 'adjust' his meds if that would be possible of course. You would also benefit because you can ask the doc the questions you need answered.
Depending on the patients' degree of depression the doc may be able to adjust the meds. Your general understanding of depression will also be enhanced so you will be better able to help your partner too.
It will benefit your partner too so doesnt adjust the meds on his own, which isnt really a good move.
you are more than welcome to post back whenever you wish Missymags
my kind thoughts
There are plenty of other drugs out there which will help and not have any affect on his sex drive, because you never know when a special moment may arise when you both want to have sex, and because he hasn't stopped his medication then he may not be able to perform which will in turn create problems especially for him.
Go with him to your doctor's. Geoff. x